Drugs vs. Natural Health Care Products
February 10-14, 2008
I spent hours on the Internet, researching products for nasal dryness, mucosal regeneration, dry eye syndrome, and skin care. I ordered and tried much of what is available. A lot of it was useless, or worse—contained potentially damaging ingredients. Gradually, I was coming to know, again, what I had known before this medical assault had occurred. Those products that helped, and did more than just cover up symptoms, were the natural and homeopathic products.
I continued to deteriorate on Cipro.
On February 11, I saw ENT, Dr. K. He was hostile and combative. He began by telling me to put my notes away because he didn’t have time to bother with my questions. The only language he used to speak to me was in support of the surgeon who had done this to me. When I asked why my nose was collapsing, he said, “I don’t know. What do you want from me? A deposition?” He refused to look at my CT scans.
I knew that venom was being passed about me from doctor to doctor. I had never had experiences like these before.
Dr. K. ordered me to take an additional 30 days of Cipro after the first 21, at a higher dose–750 mg. 2X day, but he would not even say that I had an infection. “That could just be there,” he said. “Acinetobacter is there naturally.” (Yes, people have blood and pus pouring out of their noses, naturally, don’t they? Horrible pain and smothering is completely natural.) The simple fact of his ordering a massive dose of dangerous antibiotic is testament to his untruthfulness.
He reluctantly gave me the names of two ENT plastic surgeons.
On the 13th, I was filling out a tinnitus screening for an appointment with an audiologist. One question asked if I had taken any quinines or quinolones. Ciprofloxacin is a quinolone. I researched quinolones on the Internet, and discovered that they are dangerous neurotoxins and cause destruction of cartilage, and other body tissues: http://www.fqresearch.org/. I had neurological problems already from a carbon monoxide exposure, which had been the cause of the tinnitus. I decided I would not take Cipro any more. How ironic that I had gone to Dr. S. for tinnitus, and the infection caused by his surgery had forced me onto tinnitus-causing drugs.
On the 14th, I called Dr. F’s office, and learned he was out of the country. A resident called Bactrim into the pharmacy for me. I researched Bactrim, and discovered that it also causes tinnitus and joint pain: http://www.drugs.com/sfx/bactrim-side-effects.html. As well, it can cause a syndrome in which the skin necrotizes and falls off the body. I felt I was an excellent candidate for this horrifying side effect, and I refused to take the drug. The resident agreed that I could try natural remedies. Acinetobacter, after all, is antibiotic-resistant. However, had I known about the acinetobacter, two months earlier, I would have been two months ahead in terms of finding a solution, and limiting the damage.
I found an article on the Internet about CBS foreign correspondent Kimberly Dozier: http://www.washingtonpost.com/wp-dyn/content/article/2007/09/28/AR2007092801337_pf.html. She was wounded in Iraq, lost her leg, and got acinetobacter in the hospital. She said the only drug 90% effective against acinetoobacter is toxic to kidneys. She had to choose between her kidneys and possible death or the loss of her kidneys. She chose to fight the infection without antibiotic, and she won. I understood her choice—quality of life over quantity. Neither did I want to live in virtually any condition.